Retin-A has not effected me negatively in almost 3 weeks. Is this possible?
6 months ago
I am 26. I've struggled with acne since high school. I decided to take advantage of having insurance(lol) and went to the dermatologist. She told me my stubborn acne was due to hormones and prescribed me tretinoin cream .05%. This Wednesday it will have been 3 weeks of me using it every night, 30 min after washing my face. I've had ZERO irritation or peeling, even when I spend a little time in the sun (spf 15 on my face. I tan easily without burning.) is this possible?! How common is this?
Doctor Answers 1
Thank you for your question. Retin-A (tretinoin) is a great medication for acne and is meant to gently exfoliate the skin to slowly remove comedonal acne. Not everyone experiences irritation or dryness or peeling but that does not mean the medication isn't working. With topical therapy alone, it takes at least 3-4 months to start to notice improvement with your acne. Be patient. I highly recommend you consult with your prescribing dermatologist regarding your questions and concerns about your treatment. Take care and good luck.
These answers are for educational purposes and should not be relied upon as
a substitute for medical advice you may receive from your physician. If you
have a medical emergency, please call 911. These answers do not constitute
or initiate a patient/doctor relationship.